Alert archive / California / Gale Warnings in 2009
Gale Warning 78, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Oct 26, 2009, 2:51 PM PDT. It took effect at Oct 27, 2009, 3:26 AM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2009, 2:51 PM PDT (21:51 UTC)
- In effect from
- Oct 27, 2009, 3:26 AM PDT
- Expired
- Oct 28, 2009, 9:00 AM PDT
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
555 WHUS76 KEKA 262151 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 251 PM PDT MON OCT 26 2009 PZZ475-271230- /O.EXT.KEKA.SC.Y.0057.091026T2200Z-091027T1300Z/ /O.UPG.KEKA.GL.A.0026.091027T1300Z-091029T0300Z/ /O.NEW.KEKA.SE.W.0030.091027T1300Z-091028T1800Z/ /O.NEW.KEKA.GL.W.0078.091027T1300Z-091028T1800Z/ /O.UPG.KEKA.SE.A.0019.091027T1300Z-091029T0300Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 251 PM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TUESDAY TO 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 11 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 6 AM TUESDAY TO 11 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM PDT TUESDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. INCREASING NORTH WINDS ARE EXPECTED OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO BEGINNING AROUND DAYBREAK TUESDAY MORNING AND CONTINUING THROUGH LATE MORNING WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE WATERS AS A COLD FRONT MOVES SOUTH OF THE AREA...WITH SUSTAINED WINDS NEAR 30 KT AND FREQUENT GUSTS TO 35 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-271230- /O.EXT.KEKA.SC.Y.0057.091026T2200Z-091028T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 251 PM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-271230- /O.EXT.KEKA.SC.Y.0057.091026T2200Z-091029T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 251 PM PDT MON OCT 26 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
273 WHUS76 KEKA 271026 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 326 AM PDT TUE OCT 27 2009 PZZ475-271830- /O.UPG.KEKA.SC.Y.0057.000000T0000Z-091027T1300Z/ /O.EXT.KEKA.GL.W.0078.091027T1026Z-091028T1800Z/ /O.EXT.KEKA.SE.W.0030.091027T1026Z-091028T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 326 AM PDT TUE OCT 27 2009 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. INCREASING NORTH WINDS ARE EXPECTED OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO BEGINNING AROUND DAYBREAK TUESDAY MORNING AND CONTINUING THROUGH LATE MORNING WEDNESDAY. HIGH PRESSURE WILL BUILD OVER THE WATERS AS A COLD FRONT MOVES SOUTH OF THE AREA... WITH SUSTAINED WINDS NEAR 30 KT AND FREQUENT GUSTS OF 35 TO 40 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-470-271830- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-091029T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 326 AM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-271830- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 326 AM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
782 WHUS76 KEKA 272114 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 214 PM PDT TUE OCT 27 2009 PZZ470-281130- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0000Z/ /O.EXB.KEKA.SE.W.0030.091027T2200Z-091028T1800Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 214 PM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 11 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 25 TO 30 KT ARE EXPECTED...AND A FEW GUSTS TO 35 KT MAY OCCUR. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-281130- /O.CON.KEKA.GL.W.0078.000000T0000Z-091028T1800Z/ /O.CON.KEKA.SE.W.0030.000000T0000Z-091028T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 214 PM PDT TUE OCT 27 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 30 KT ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 35 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-281130- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-091029T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 214 PM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-281130- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 214 PM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY FOR WIND AND HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
058 WHUS76 KEKA 272328 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 428 PM PDT TUE OCT 27 2009 PZZ475-281200- /O.CON.KEKA.GL.W.0078.000000T0000Z-091028T1800Z/ /O.CON.KEKA.SE.W.0030.000000T0000Z-091028T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 428 PM PDT TUE OCT 27 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 30 KT ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 35 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-281200- /O.CON.KEKA.SE.W.0030.000000T0000Z-091028T1800Z/ /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 428 PM PDT TUE OCT 27 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS NORTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 25 TO 30 KT ARE EXPECTED...AND A FEW GUSTS TO 35 KT MAY OCCUR. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ450-281200- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 428 PM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-281200- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 428 PM PDT TUE OCT 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
107 WHUS76 KEKA 280957 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 257 AM PDT WED OCT 28 2009 PZZ470-281800- /O.CAN.KEKA.SE.W.0030.000000T0000Z-091028T1800Z/ /O.EXT.KEKA.SC.Y.0057.000000T0000Z-091029T0700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 257 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS NORTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 25 TO 30 KT ARE EXPECTED...AND A FEW GUSTS TO 35 KT MAY OCCUR. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ475-281600- /O.EXT.KEKA.GL.W.0078.000000T0000Z-091028T1600Z/ /O.EXT.KEKA.SE.W.0030.000000T0000Z-091028T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 257 AM PDT WED OCT 28 2009 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE GALE WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. STRONG NORTH WINDS WILL CONTINUE OVER THE OUTER WATERS SOUTH OF CAPE MENDOCINO THROUGH LATE MORNING WEDNESDAY. SUSTAINED WINDS NEAR 30 KT ARE EXPECTED ALONG WITH FREQUENT GUSTS TO 35 KT. LARGE SHORT PERIOD SEAS WILL ACCOMPANY THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-281800- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-091029T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 257 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ455-281800- /O.EXT.KEKA.SC.Y.0057.000000T0000Z-091029T0900Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 257 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM PDT THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
479 WHUS76 KEKA 281526 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 826 AM PDT WED OCT 28 2009 PZZ475-282330- /O.CON.KEKA.GL.W.0078.000000T0000Z-091028T1600Z/ /O.CON.KEKA.SE.W.0030.000000T0000Z-091028T1600Z/ /O.EXB.KEKA.SC.Y.0057.091028T1600Z-091029T0900Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 826 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-470-282330- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 826 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-282330- /O.CON.KEKA.SC.Y.0057.000000T0000Z-091029T0900Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 826 AM PDT WED OCT 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Oct 26, 4:27 AM PDT, 10 hours 24 minutes earlier.
Area forecast discussion, Oct 26, 4:27 AM PDT, 10 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 427 AM PDT MON OCT 26 2009 .SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON BRINGING A CHANCE OF RAIN TO MOST OF NORTHWEST CALIFORNIA. HIGH PRESSURE AND BRISK NORTHERLY WINDS WILL DEVELOP BEHIND THE FRONT TONIGHT THROUGH TUESDAY. && .DISCUSSION...AN UPPER TROUGH CURRENTLY NEAR 130W WILL MOVE ACROSS THE PAC NW LATE TODAY. A COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS NW CA THIS AFTERNOON BRINGING RAIN TO THE REGION WITH GREATEST CHANCES AND QPF OVER DEL NORTE COUNTY. DECENT CAA BEHIND THE FRONT WITH 850MB TEMPS DROPPING TO AROUND -2C WILL ALLOW SNOW LEVELS TO DROP TO 3000 TO 4000 FT OVERNIGHT. INSTABILITY SHOWERS WILL PERSIST IN THE WAKE OF THE FRONT WITH A CHANCE RAIN AND SNOW SHOWERS PERSISTING INTO TUE. BLUSTERY NORTHWEST AND NORTHERLY WINDS BEHIND THE FRONT WILL INCREASE TONIGHT INTO TUESDAY...AS A 150+KT NW JET DIVES INTO THE BACK SIDE OF THE UPPER TROUGH. EXPECT SHOWERS TO DIMINISH TUE EVENING AS JET SHIFTS EAST AND UPPER RIDGE BUILDS INTO THE E PAC. DRY WX EXPECTED TO PREVAIL THROUGH LATE WED NIGHT BEFORE ANOTHER TROUGH OF LOW PRESSURE MOVES INTO THE PAC NW. RAIN CHANCES INCREASE THU INTO FRI AS THE TROUGH AND ASSOCIATED FRONT PUSH ACROSS THE REGION. FCST BECOMES MORE CHALLENGING BEYOND FRI. LATEST GFSENS...CANADIAN AND ECMWF SHOW BROAD...WEAK RIDGING ACROSS THE W CONUS BY SAT. GIVEN POOR RUN TO RUN CONSISTENCIES IN THE MODEL OUTPUT AND WITH THE GENERAL TREND OF NW UPPER LEVEL FLOW...WILL MAINTAIN POPS AROUND CLIMO THROUGH THE EXTENDED. BC && .MARINE...A COLD FRONT WILL CROSS THE WATERS TODAY YIELDING SMALL CRAFT ADVISORY CONDITIONS FOR ALL ZONES. LOOK FOR NEAR GALE CONDITIONS IN THE SOUTHERN OUTER WATERS BY TUESDAY. THERE IS A GALE WATCH OUT FOR ZONE 475 DURING THIS TIME FRAME. WINDS AND SEAS WILL REMAIN UP INTO MIDWEEK. THEREFORE...EXPECT ROUGH CHOPPY SEAS. MODELS REMAIN OUT OF ALIGNMENT AFTER MIDWEEK WITH REGARDS TO THE SURFACE PATTERN. SO THE WINDS HAVE REMAINED SIMILAR TO THE PREVIOUS AFTERNOON FORECAST. WILL ALLOW THE NEXT SHIFT ADJUST IF MODELS COME INTO BETTER AGREEMENT. BFG && .AVIATION...VISIBILITIES HAVE BEEN SLOW COME DOWN OVERNIGHT IN THE COASTAL AREAS AS A MID LEVEL CLOUD LAYER HAS FILTERED THROUGH THE REGION AHEAD OF TODAY/S COLD FRONT. A BREAK IN THE CLOUDS BEFORE SUNRISE MAY HELP PROVIDE THE CATALYST FOR FOG DEVELOPMENT ALONG THE COAST. CEC HAS BEEN SHOWING A SLOW REDUCTION OVER THE LAST COUPLE OF HOURS. THE FORECAST REFLECTS LOWER VISIBILITIES EARLY THIS MORNING AS A RESULT...BUT DOES NOT SHOW DENSE FOG. AT THIS POINT DONT THINK THERE WILL BE SUFFICIENT TIME FOR DENSE FOG DEVELOP BEFORE SUNRISE AND FRONTAL INFLUENCE. RAIN WILL DEVELOP LATER THIS MORNING INTO THE AFTERNOON AS THE FRONT PASSES. THIS USHER IN A STRATUS LAYER IN THE LOW LEVEL...THOUGH WITH NO SIGNIFICANT REDUCTION IN VISIBILITY. ONLY IN HEAVIER SHOWERS WILL VISIBILITIES BE REDUCED. UKI WILL CONTINUE IN VFR FOR THE MAJORITY OF THE DAY WITH HIGH CLOUDS PASSING OVER THIS MORNING. LOOK FOR LOWERING CEILINGS LATER THIS AFTERNOON AS THE FRONT DROPS TO THE SOUTHEAST BRINGING A SLIGHT CHANCE OF RAIN. LOOK FOR POST FRONTAL WINDS TO INCREASE THROUGH ALL AIRPORTS. BFG && .EKA WATCHES/WARNINGS... SCA FOR WINDS AND SEAS ALL WATERS TONIGHT INTO WED GALE WATCH FOR 475 TUE INTO EARLY WED HAZ SEAS WATCH 475 TUE AND TUE NIGHT && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:18 AM PDT | Small Craft Advisory | EKA | 27 min | |
| Oct 26, 3:39 AM PDT | Small Craft Advisory | EKA | 6 min | |
| Oct 26, 3:49 AM PDT | Gale Watch | EKA | 11 hr | |
| Oct 26, 3:49 AM PDT | Small Craft Advisory | EKA | 70 hr | |
| Oct 26, 3:49 AM PDT | Hazardous Seas Watch | EKA | 11 hr | |
| Oct 26, 2:51 PM PDT | Hazardous Seas Warning | EKA | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.